MAUDE Adverse Event Report: INTERVASCULAR SAS HEMASHIELD PLATINUM WOVEN DOUBLE VELOUR; GRAFT, VASCULAR, SYNTHETIC/BIOLOGIC COMPOSITE

INTERVASCULAR SAS HEMASHIELD PLATINUM WOVEN DOUBLE VELOUR; GRAFT, VASCULAR, SYNTHETIC/BIOLOGIC COMPOSITE
Model Number M00202175208P0
Medical Device Problem Code Material Frayed (1262)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/20/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device is not accessible for testing as it remained implanted in the patient.A review of the complaint device history records, indicated that the graft was processed and inspected according to established procedures and was therefore released following acceptable quality inspections and tests, including a 100% visual inspection.Specifically, no anomaly was evidenced in the textile records.The review of post-marketing historical data indicated that no other similar complaint was reported for the same lot number.The conducted investigation suggests that the product was not defective at the time of manufacturing.Due to their intrinsic weaving pattern, woven grafts are prone to fraying when cut with scissors.As indicated in the product instructions for use, a low-temperature disposable cautery should be used to minimize fraying when cutting this graft.Device not returned to manufacturer.
 
Event or Problem Description
During an aortic dissection procedure, when the surgeon cut the graft with scissors, the graft frayed.A picture of the graft was provided by the user, showing a clearly visible strand at the cutting site.

Brand Name
HEMASHIELD PLATINUM WOVEN DOUBLE VELOUR
Common Device Name
GRAFT, VASCULAR, SYNTHETIC/BIOLOGIC COMPOSITE
Manufacturer (Section D)
INTERVASCULAR SAS
zone industrielle athelia i
la ciotat
MDR Report Key8707776
Report Number1640201-2019-00034
Device Sequence Number2387356
Product Code MAL
UDI-Device Identifier00384401018148
UDI-Public00384401018148
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K021213
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/18/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Expiration Date10/31/2023
Device Model NumberM00202175208P0
Device Catalogue NumberM00202175208P0
Device Lot Number18L14
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/21/2019
Initial Report FDA Received Date06/18/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1